Hail, Dona Ana
- When
- August 29, 3:30 PM MST
- Where
- Dona Ana County, Las Cruces
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.317, -106.783
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Aug 29, 1:30 PM MST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 230 PM MDT SUN AUG 29 2004 SYNOPSIS... MOISTURE HAS RETURNED TO THE REGION BEHIND A COLD FRONT THAT PUSHED ACROSS THE AREA FROM THE EAST. DAYTIME HEATING WILL MAKE THE ATMOSPHERE UNSTABLE AND ALLOW ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP. THIS PATTERN WILL PERSIST THROUGH MOST OF THE UPCOMING WEEK AS MOISTURE HANGS AROUND AND DISTURBANCES ALOFT TRACK OVER THE AREA. DISCUSSION... BROAD WEST-EAST ORIENTED RIDGE ALOFT REMAINS NOSED OVER THE REGION. 12Z EPZ SOUNDING SHOWED CONTINUED CAP ALOFT WITH THIS FEATURE. HOWEVER THIS SHOULD BE A SHORT LIVED SITUATION AS THE RIDGE IS PROGGED TO BEGIN TO RETREAT WEST. PROG SOUNDING SHOW A QUICK ERODING OF THE CAP THIS EVENING AS COOLER TEMPS ALOFT MOVE IN. ALSO THE EAST PUSH HAS SUBSTANTIALLY INCREASED LOW LEVEL MOISTURE LEVELS ACROSS THE REGION. MID LEVELS HAVE ALSO SEEN AN INCREASE IN MOISTURE ON SOUTHERLY FLOW. EARLY THIS AFTERNOON CONVECTION GETTING GOING IN THE MOUNTAINS. HAVE INCREASED POPS FOR THE EASTERN ZONES INTO THE SCATTERED CAT FOR THIS EVENING. BOTH THE ETA AND THE GFS SHOW INCREASED POPS OVERNIGHT. DONT REALLY SEE ANYTHING REAL SIGNIFICANT ALOFT IN THE FORM OF DISTURBANCES FOR THIS EVENING. AS THE HIGH RECEDES WEST...FLOW ALOFT WILL BECOME MORE NE AND ALLOW UPPER LEVEL DISTURBANCES ALOFT TO BE STEERED OVER THE REGION. THUS WITH THE MOISTURE REMAINING OVER THE REGION AND WEAK DISTURBANCES ALOFT WILL KEEP POPS IN FOR EACH DAY. GFS AND ETA EVEN SHOW INDICATIONS OF MCS DEVELOPMENT OVER THE EASTERN NM PLAINS FOR MON AND TUE EVENINGS. THUS COULD GET SOME SIGNIFICANT BOUNDARIES AND ADDITIONAL MOISTURE PUSHED INTO THE AREA. THIS WILL REQUIRE WATCHING AS POPS WOULD HAVE TO BE ADJUSTED UPWARD. FOR THURSDAY...FLOW APPEARS TO GO MORE ZONAL WITH A DIP IN MOISTURE FOR THE LOWEST POP CHANCES OF THE WEEK. FRIDAY MOISTURE IS PROGGED TO TAP INTO THE REGION FROM THE SOUTH AHEAD OF A TROPICAL SYSTEM. GFS LONG RANGE CURRENTLY INDICATES THIS FEATURE WILL BE STEERED NE UP OVER THE CWFA. THIS WOULD PUT OUR RAIN CHANCES INTO LIKELY/NUMEROUS CAT FOR SAT NIGHT AND SUNDAY...WITH OVERCAST SKIES AND MUCH BELOW TEMPS. BUT CONFIDENCE IN THIS IS SKETCHY NOW. PRELIMINARY NUMBERS... EL PASO BB 066/090 066/089 065 31222 ALAMOGORDO BB 062/089 062/086 060 32222 LAS CRUCES BB 065/090 063/089 062 32222 CLOUDCROFT BB 043/066 045/066 043 32222 TRUTH OR CONSEQUENCES BB 062/088 063/087 062 32222 SILVER CITY BB 058/082 058/081 057 22222 DEMING BB 063/091 064/090 063 22222 LORDSBURG BB 062/093 062/090 063 22222 SIERRA BLANCA BB 062/086 060/084 058 31222 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 14 / BIRD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1100 AM MDT SUN AUG 29 2004 NMZ022>025-030>032-TXZ055-056-292100- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 1100 AM MDT SUN AUG 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... MOISTURE HAS MOVED BACK INTO THE REGION BEHIND A BACKDOOR COLD FRONT. THUS ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS TODAY. SOME STORMS COULD BECOME STRONG TO SEVERE. HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY. LOCALLY HEAVY RAINS COULD DEVELOP OVER ISOLATED LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BIRD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 359 PM MDT SUN AUG 29 2004 NMZ032-292259- SOUTHERN DESERT NM- INCLUDING THE CITIES OF...LAS CRUCES... SUNLAND PARK AND UNIVERSITY PARK 359 PM MDT SUN AUG 29 2004 ...STRONG THUNDERSTORMS AFFECTING WEST CENTRAL DONA ANA COUNTY... AT 345 PM MDT NATIONAL WEATHER SERVICE RADAR IS SHOWING AN AREA OF STRONG THUNDERSTORMS AND HEAVY RAIN ALONG A STRETCH OF INTERSTATE 10 WEST OF LAS CRUCES. THIS STORM IS PRODUCING PEA SIZED HAIL AND HEAVY RAIN. VISIBILITY WILL BE SIGNIFICANTLY REDUCED AND PONDING ON THE ROADWAY WILL MAKE FOR DANGEROUS TRAVEL. PERSONS TRAVELING THROUGH THE AREA ARE URGED TO REDUCE SPEED AND TURN ON YOUR LIGHTS. DO NOT STOP IN THE ROADWAY. IF YOU NEED TO STOP FOR SAFETY...PULL WELL OFF THE ROAD AND TURN YOUR LIGHTS OFF. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON THE INTERNET AT WWW.SRH.NOAA.GOV/ELP. BIRD
The El Paso radar (KEPZ), 50 km away, was scanning. The volume nearest the first event began at 22:32 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420903.